promotion image of download ymail app
Promoted

Two negative tests but 5 days late on period...could I be pregnant?

So my period was due last Tuesday and I am usually pretty on time (maybe the odd day out)

But I have took two pregnancy tests and both come back as negatives. I was on the contraceptive pill for three years and then come off due to getting headaches. I have had a couple of symptoms such as nausea and feeling a bit emotional.

When would be best to test again and has anyone else experience this before?

4 Answers

Relevance
  • Anonymous
    9 months ago

    Since you just came off the pill - you have NO IDEA when your next period is due. While using the pill, the pill - not your body - is regulating the periods.

    Now, your body is adjusting to not having those hormones from the pill and there is NO WAY to predict WHEN you will actually ovulate or have another period. It could be anything from a few weeks to a few months. Your body adjusting could be the cause of your symptoms.

    Now - could you be pregnant - maybe - if ovulation just happened, and conception just happened, it might just be too soon for the test to register yet. It is also possible that you haven't even ovulated yet and you might get pregnant next week if that is when ovulation finally happens for the first time after stopping birth control.

    So, basically, you can test once every week until you either get a positive test or a period.

    • Commenter avatarLogin to reply the answers
  • Anonymous
    9 months ago

    I had 4 positive pregnancy tests 1-2 days before my missed period, so I feel you would be getting a positive result by now, but I would wait another few days and if you don't get your period, get a blood pregnancy test. Those are always accurate.

    • Commenter avatarLogin to reply the answers
  • 9 months ago

    If your symptoms were from pregnancy, your test would be positive. It's that simple. By the time hCG is high enough to cause symptoms, it's well past the point where a home urine test would detect it.

    Does it mean you absolutely aren't pregnant? No. You could've ovulated late (or not ovulated at all yet, both of which are completely normal coming off the Pill). But it still means the current symptoms are not from pregnancy. Like late/no ovulation, they're incredibly common side effects of normal hormone changes, particularly when coming off hormonal birth control and readjusting.

    Test again in another week. If you remain sexually active, keep testing once a week or so until you get a period or a positive. If it's been at least 3-4 weeks since the last time you had sex and you still get a negative, no need to keep testing.

    • Commenter avatarLogin to reply the answers
  • Pippin
    Lv 7
    9 months ago

    If you just came off the pill, it can take a few months to begin ovulating normally again.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.